MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER ULTIMATE SHAPER 25MM X6; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER ULTIMATE SHAPER 25MM X6; FILE, PULP CANAL, ENDODONTIC
Catalog Number BSTPULR6250SH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that protaper ultimate shaper 25mm x6 broke during use.The broken part remains in the root canal.No injury.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation summary: returned protaper ultimate shaper file 25mm is actually broken in the active part (fatigue).No material defect was found during analysis of the rupture pattern.No unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1772181).Root causes are not identified.We will track this kind of event and monitor the trend.

Brand Name
PROTAPER ULTIMATE SHAPER 25MM X6
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17877488
Report Number8031010-2023-00851
Device Sequence Number14531084
Product Code EKS
UDI-Device IdentifierD716PULRSH251
UDI-PublicD716PULRSH251
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberBSTPULR6250SH
Device Lot Number1772181
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown